A Simple Alternative to the Routh-Hurwitz Criterion for Symmetric Systems

[+] Author and Article Information
T. J. Moran

Department of Mechanics, Illinois Institute of Technology, Chicago, Ill.

J. Appl. Mech 37(4), 1168-1170 (Dec 01, 1970) (3 pages) doi:10.1115/1.3408684 History: Received December 30, 1969; Online July 12, 2010


A necessary and sufficient condition for the asymptotic stability of damped, linear, symmetric, multidegree of freedon systems is given. The condition is easily applied if the principal coordinates for the undamped system are known. The stability properties of such systems which are not asymptotically stable are investigated and the result is extended to gyroscopic systems.

Copyright © 1970 by ASME
Topics: Stability
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In